Ovulating on the pill???

Anything goes, as long as it’s related to TTC!

Moderators: unaffected, JessM, southernbelle, maddy

Ovulating on the pill???

Postby 860lindsey » Wed Sep 06, 2017 9:25 am

Hi ladies,

I understand that this is a ttc website but I hope you won't mind me posting my question even though it's not ttc related. I've been a member for a while and this site has been helpful. So here's my situation, I started the pill again after delivering my second child in July. I had a complicated delivery and was told by my doctor definitely not to get pregnant for at least one year. I've been tracking my bbt for several years and still am even with starting the pill. After beginning on the pill for 5 days according to my temperatures I ovulated. My husband and I had sex the night before but used a condom. Even though I'm still a little freaked. My question is, is the birth control making my temperature rise or did I ovulate. If I did ovulate, will the birth control make my lining too thin to implant with it only being the first month. I called my doctor to ask these questions but the nurse was no help, she just told me to get plan b emergency contraception but that if I had already ovulated it wouldn't work so it would be a waste of money.

I would really appreciate anyone's opinion and thank you for reading even though it isn't a trying to conceive question. My heart goes out to anyone trying for a baby. I definitely remember how badly we wanted to become pregnant.
860lindsey
TTC Princess
TTC Princess
 
Posts: 291
Joined: Mon Jun 15, 2015 4:39 am

Re: Ovulating on the pill???

Postby Danaa » Wed Sep 06, 2017 3:06 pm

I have never been on bcp but some have gotten pregnant while on bcp so yeah it can happen to ovulate while you are on them.
I don't know how and if the bcp can affect temping.
Sorry I couldn't be of more help.
Image
My Ovulation Chart
.
Me 29
DH 31
After 3 years in which we tried everything we are doing IVF in Greece with Iakentro Athens.
Short Protocol with Bemfola and Cetrotide
19mature eggs and we have 9 day5 blasto.
FET#1 ended in a very early loss,chemical pregnancy.
FET#2 ended in a loss at 22w due to IC,my boys will be forever in my heart .
FET#3 MMC at the 10 weeks ultrasound.
FET#4 2018
Danaa
Girlfriend
Girlfriend
 
Posts: 9876
Joined: Wed Nov 12, 2014 5:54 am

Re: Ovulating on the pill???

Postby 860lindsey » Wed Sep 06, 2017 8:08 pm

Thanks for the reply...just really wondering if the pills are causing the temperature change. And scared because the scary/painful delivery is still very much in my mind. I'm sure I probably shouldn't be trying to temp while taking the pill but I can't help myself
860lindsey
TTC Princess
TTC Princess
 
Posts: 291
Joined: Mon Jun 15, 2015 4:39 am

Re: Ovulating on the pill???

Postby GKR_1985 » Fri Sep 08, 2017 10:37 am

Hey,

I am not an expert on this but I have a few ideas based on what I do know. First when you start the pill they always say wait 1-3 months (different doctors have said different things to me) before having fully unprotected sex because it takes that long for your body to adjust and for the artificial hormones to start regulating things in place of your actual ones. So, your post makes it sound that this temperature rise was only 5 days after starting the pill - so I would imagine you did ovulate because your natural hormones hadn't shut off yet.

However, I think your temperature might still rise slightly in the second half of your cycle when you take the pill, especially if it is the combination estrogen/progesterone version of the pill (instead of the "mini pill" which is progesterone only). My reasoning is that there is a mix of both hormones and the second half of the pill pack I THINK contains more progesterone than the first half. It helps to mimic a cycle, but the balance that is in there still prevents you from ovulating. My understanding is the reason your temperature rises after ovulation is due to the release of progesterone by the corpus luteum - and sustaining that hormone when conception happens is why it stays high until a BFP. If there is more progesterone in the second half of the pack of your pills (as I suspect) then your temperature should rise when you start taking those later pills.

I would be interested to see if my hypothesis is correct. Certainly if there are any medically inclined people who want to weight in I would love to know if my ideas have any merit!

Let us know!
me: 31 DH: 31
TTC since May 2016 (ntnp since January 2016)
BFP #1 September 2016, m/c October 2016 (6w5d)
BFP #2 March 5, 2017!!!!
DD born November 7, 2017 at 38w5d!
GKR_1985
TTC Princess
TTC Princess
 
Posts: 187
Joined: Thu Sep 22, 2016 2:47 pm

Re: Ovulating on the pill???

Postby 860lindsey » Sun Sep 10, 2017 9:43 am

Thanks for you reply. What you're saying makes sense. I started a full blown period on Thursday (8 days after starting the pill). So I'm not sure what is up. My temperatures are still high though so maybe it's the artifice hormones in the birth control pills causing them to be high. However I still think I ovulated on day 5 of the pill because I had classic pains. Since the bleeding started 3 days later I'm not sure though. Oh well, guess I just need to give it a couple of months.
860lindsey
TTC Princess
TTC Princess
 
Posts: 291
Joined: Mon Jun 15, 2015 4:39 am

Re: Ovulating on the pill???

Postby Happy_medium » Sat Sep 30, 2017 2:53 pm

Combination pills are safe after 7 days of taking them. You are good to go. However, the mini pill, having progestin only is sketchy...you could get pregnant on that as it only inhibits the ovulation process. One day off of that and you could get pregnant. Happened to me. I am actually considering going back on the mini-pill for a few days to jump start ovulation and the possibility of pregnancy..but then I hear...Don't mess with God....so I am torn.
Happy_medium
Friend
 
Posts: 18
Joined: Fri Sep 22, 2017 7:26 am


Return to General TTC Stuff